Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 57, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 28, 2021, 10:42 PM CDT for 4 counties in Texas. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2021, 10:42 PM CDT (03:42 UTC)
- Expired
- May 28, 2021, 11:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 57 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:42 PM CDT | TSTM WND DMG | 5 Ne Fulshear, TX | TREES DOWN CROSS CREEK RANCH AREA. |
| May 28, 10:43 PM CDT | TSTM WND DMG | 6 Sse Katy, TX | TREES DOWN EAST SIDE OF 99 JUST NORTH OF S FRY RD. |
| May 28, 10:45 PM CDT | TSTM WND DMG | 7 Nnw Mission Bend, TX | TREES DOWN BAKER RD NEAR POST OFFICE AND IN GREEN TRAILS NEIGHBORHOOD. |
| May 28, 11:15 PM CDT | TSTM WND DMG | 5 Se Southside Place, TX | TREES DOWN BROOKHAVEN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
177 WUUS54 KHGX 290342 SVRHGX TXC039-157-201-473-290415- /O.NEW.KHGX.SV.W.0057.210529T0342Z-210529T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Houston/Galveston TX 1042 PM CDT Fri May 28 2021 The National Weather Service in League City has issued a * Severe Thunderstorm Warning for... Northeastern Fort Bend County in southeastern Texas... Northern Brazoria County in southeastern Texas... Southeastern Waller County in southeastern Texas... Southwestern Harris County in southeastern Texas... * Until 1115 PM CDT. * At 1041 PM CDT, a severe thunderstorm was located over southeastern Eldridge / West Oaks, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pearland, Sugar Land, Missouri City, northern Rosenberg, Stafford, Bellaire, West University Place, Katy, Richmond, Galena Park, Jacinto City, Manvel, Hunters Creek Village, Bunker Hill Village, Piney Point Village, Downtown Houston, Greenway / Upper Kirby Area, Spring Branch North, Second Ward and Greater Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2958 9589 2991 9579 2979 9521 2946 9532 TIME...MOT...LOC 0341Z 280DEG 32KT 2973 9564 HAIL...<.75IN WIND...60MPH $$ Maldonado
1 follow-up statement
696
WWUS54 KHGX 290402
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1102 PM CDT Fri May 28 2021
TXC039-157-201-473-290415-
/O.CON.KHGX.SV.W.0057.000000T0000Z-210529T0415Z/
Fort Bend TX-Brazoria TX-Waller TX-Harris TX-
1102 PM CDT Fri May 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN FORT BEND...NORTHERN BRAZORIA...SOUTHEASTERN WALLER
AND SOUTHWESTERN HARRIS COUNTIES...
At 1056 PM CDT, a severe thunderstorm was located over Gulfton, or
over Bellaire, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 10:55 pm CDT, trained spotter reported
damaging winds causing power flashes 3 miles ENE Mission
Bend.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pearland, Sugar Land, Missouri City, northern Rosenberg, Stafford,
Bellaire, West University Place, Katy, Richmond, Galena Park, Jacinto
City, Manvel, Hunters Creek Village, Bunker Hill Village, Piney Point
Village, Downtown Houston, Greenway / Upper Kirby Area, Spring Branch
North, Second Ward and Greater Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2958 9589 2991 9579 2979 9521 2946 9532
TIME...MOT...LOC 0356Z 279DEG 32KT 2971 9550
HAIL...<.75IN
WIND...60MPH
$$
MaldonadoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:12 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 28, 7:12 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 712 PM CDT Fri May 28 2021 .UPDATE... Primary focus for threatening weather is focusing to the west, with one slow-moving cluster of storms over Burleson County, another group of storms near Austin, and another further west towards the Hill Country. Because of this, the severe thunderstorm watch that was in place for the northwestern portion of our area earlier has been replaced with a new, reconfigured watch that will carry until late tonight. Madison County is not in this new watch, though Brazos, Burleson, and Washington are. Additionally, Austin County and Colorado County have been included in this new watch, in case the storms to the west are able to survive at their current severe intensity to our area. It is uncertain how significant the threat is, as storms may become slightly elevated with nighttime cooling. This would tend to elevate a hail threat and diminish a wind threat. On the other hand, ample shear is organizing earlier supercells into linear features, which often tends to highlight a wind threat over a hail one. All in all, we may just end up with clusters of strong, but not quite severe storms in our area. Still, the environment is good enough that a watch from the Brazos River west is justified. But ultimately, we may have to keep our eye out for what is currently occurring in Burleson County, where the storms have begun moving slowly, and dropping torrential rain. Given our recent rainy pattern, some locations could become susceptible to localized flash flooding. && .AVIATION [00Z TAF Issuance]... Storms moving in from the northwest are currently just barely missing CLL, but do have a short window TEMPO'd there for potential thunderstorms clipping the terminal. At the least, we are seeing a good number of small showers pop up ahead of the stronger storms, but generally VFR conditions prevail for now. Through the night and into tomorrow, the focus for showers and storms should focus further south, but still have at least VC mentions at all terminals for tomorrow afternoon. && .PREV DISCUSSION /Issued 421 PM CDT Fri May 28 2021/... .SHORT TERM [This Afternoon Through Saturday]... Storms continue to develop but the monster storm nearing Temple also appears to be running into some capping and as these storms spread southeastward that capping issue will remain with slowly diminishing CAPE. Multicellular should become the storm mode as it moves into the CWA. The watch could need some slight adjustment southward in a few hours to capture the lingering wind threat at that point. Storms should in general weaken after 7 pm and push southward toward the coast 10-midnight. Could bring a flare up in winds as they reach the warm Gulf waters. Storms wane after midnight and then expect redevelopment toward morning with showers and isolated thunderstorms. The cold front albeit mixed up with outflow boundaries should drop down into SETX Saturday morning and then off the coast late Saturday afternoon/evening. These boundaries will help to initiate storms but in a more benign atmosphere so garden variety showers and thunderstorms should be norm. This will usher in drier weather as the front pushes through for the remainder of the Memorial Day weekend. 45 .LONG TERM [Tomorrow/Saturday Night through Friday]... Even with the upper level ridge building into the state from the west, models seem to be keeping the door open for a small chance of storms Sun afternoon given the progs of a favorable upper jet placement. But given the likelihood of limited moisture, will be keeping POPs very low to nil with the "best" chances over our W/ SW counties. Otherwise, the rest of the holiday weekend (Mon) is going to be fairly dry/quiet. High temperatures should also be a bit cooler than our seasonal norms if our forecasts do verify... that is mid 80s versus upper 80s/around 90 for both Sun/Mon. SE winds are set to return late Sun...but elevated PWs (from 1.5 to 1.9 inches) not expected to return until Tues. All of this is going to help set us up for the return of an extended wet/stormy pattern next week. The next upper level low/ trof developing and deepening off the Cali Baja and the increasingly W/SW upper flow here will help to drag a series of shortwaves across SE TX start- ing late Tues on through the end of the week. Still not all that confident with when the best rain chances will be for SE TX (esp- ecially given how far out into this forecast this is) have opted to keep mostly scattered POPs in for the CWA for this time frame. 41 .MARINE... Light/moderate onshore winds tonight will be veering to the east (perhaps even NE for the bays) tomorrow with a weak cold frontal boundary into SE TX. Scattered showers/thunderstorms are expect- ed to develop ahead of and with its passage overnight into early tomorrow morning. This mostly light easterly flow should prevail into most of Sun, then shifting to the southeast by Sun night as surface high pressure moves off to the east. This onshore should be slowly strengthening through the week as rain chances go up in response to a series of upper level disturbances moving across SE TX. 41 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 69 82 67 83 67 / 60 50 10 10 10 Houston (IAH) 70 82 67 84 68 / 50 60 10 10 10 Galveston (GLS) 75 82 73 81 76 / 40 40 10 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && UPDATE...Luchs SHORT TERM...45 LONG TERM...41 AVIATION...Luchs MARINE...41
In the hours before
Local storm report, May 28, 7:34 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
734 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 1 N CALDWELL 30.54N 96.70W
05/28/2021 BURLESON TX EMERGENCY MNGR
PORTIONS OF HIGHWAY-36 REPORTED TO BE
IMPASSABLE.
&&Special weather statement, May 28, 8:38 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
838 PM CDT Fri May 28 2021
TXZ197-210-211-290215-
Washington TX-Colorado TX-Austin TX-
838 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR COLORADO...NORTHWESTERN AUSTIN
AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 915 PM CDT...
At 835 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Grange, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm. This
storm has a history of tornado warnings.
Locations impacted include...
Bellville, Columbus, Shelby, Weimar, Industry, Sheridan, Altair,
Frelsburg, New Ulm, Rock Island and Cat Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Texas.
LAT...LON 2980 9671 2996 9657 3004 9662 3007 9662
3008 9663 3011 9663 3007 9616 2935 9657
2957 9678 2958 9679 2958 9682 2959 9684
2962 9685 2963 9687
TIME...MOT...LOC 0135Z 284DEG 28KT 2989 9695
MaldonadoSpecial weather statement, May 28, 9:39 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 939 PM CDT Fri May 28 2021 TXZ197-210>212-226-290330- Washington TX-Waller TX-Wharton TX-Colorado TX-Austin TX- 939 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR COLORADO...CENTRAL WHARTON... AUSTIN...SOUTH CENTRAL WASHINGTON AND SOUTHWESTERN WALLER COUNTIES UNTIL 1030 PM CDT... At 938 PM CDT, Doppler radar was tracking a strong thunderstorm near Bellville, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sealy, Bellville, Columbus, Eagle Lake, Pine Island, San Felipe, Industry, Monaville, Egypt, New Ulm, Cat Spring, Sheridan, Altair, Nada, Frelsburg, Garwood and Rock Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southeastern Texas. LAT...LON 3009 9642 3004 9596 2911 9636 2953 9675 TIME...MOT...LOC 0238Z 281DEG 12KT 2988 9630 Maldonado
Special weather statement, May 28, 10:00 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1000 PM CDT Fri May 28 2021 TXZ211>213-226-227-290330- Waller TX-Wharton TX-Inland Harris TX-Fort Bend TX-Austin TX- 1000 PM CDT Fri May 28 2021 ...SPECIAL WEATHER STATEMENT... At 958 PM CDT, Doppler radar was tracking a strong thunderstorm near Pattison, or near Brookshire, moving southeast at 50 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rosenberg, Katy, Richmond, Sealy, Brookshire, Pecan Grove, Eldridge / West Oaks, Mission Bend, Addicks Park Ten, Needville, East Bernard, Wallis, Fulshear, Pleak, Pine Island, Simonton, Fairchilds, San Felipe, Beasley and Pattison. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southeastern Texas. LAT...LON 2948 9624 3005 9600 2990 9561 2931 9578 TIME...MOT...LOC 0258Z 300DEG 44KT 2980 9604 Maldonado
Local storm report, May 28, 10:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1012 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD 4 NE SOMERVILLE 30.38N 96.48W
05/28/2021 BURLESON TX EMERGENCY MNGR
WATER IS AROUND 6+ INCHES OVER THE ROAD AT
FM 1361 AND PR 4016 AND AROUND 8 INCHES OVER
THE ROAD ON FM 1361 AT THE 8400 BLOCK.
&&Special weather statement, May 28, 10:33 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1033 PM CDT Fri May 28 2021 TXZ212-213-227-237-290415- Inland Brazoria TX-Waller TX-Inland Harris TX-Fort Bend TX- 1033 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FORT BEND...NORTH CENTRAL BRAZORIA...SOUTHEASTERN WALLER AND SOUTHWESTERN HARRIS COUNTIES UNTIL 1115 PM CDT... At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm near Cinco Ranch, or near Eldridge / West Oaks, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Western Pearland, Sugar Land, Missouri City, Rosenberg, Stafford, Bellaire, West University Place, Katy, Richmond, Hunters Creek Village, Bunker Hill Village, Piney Point Village, Downtown Houston, Greenway / Upper Kirby Area, Spring Branch North, Greater Heights, Fresno, Mission Bend, Neartown / Montrose and Pecan Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2951 9593 2991 9579 2982 9534 2932 9545 TIME...MOT...LOC 0333Z 280DEG 31KT 2975 9574 Maldonado
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:07 PM CDT | Flash Flood Warning | HGX | Burleson | 83 min |
| May 28, 7:35 PM CDT | Areal Flood Advisory | HGX | Burleson, Washington | 115 min |
| May 28, 8:32 PM CDT | Areal Flood Warning | HGX | Burleson | 6 hr |
| May 28, 8:38 PM CDT | Special Weather Statement | HGX | Austin, Colorado | 37 min |
| May 28, 9:02 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Washington | 43 min |
| May 28, 9:32 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Washington | 87 min |
| May 28, 9:39 PM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller | 51 min |
| May 28, 10:00 PM CDT | River Flood Warning | HGX | Burleson, Washington | 26 hr |
| May 28, 10:00 PM CDT | Special Weather Statement | HGX | Fort Bend, Waller | 30 min |
| May 28, 10:33 PM CDT | Special Weather Statement | HGX | Fort Bend | 42 min |
| May 28, 10:59 PM CDT | Areal Flood Warning | HGX | Austin, Colorado, Washington | 6 hr |
| May 28, 11:03 PM CDT | Areal Flood Warning | HGX | Austin, Colorado, Waller | 6 hr |
| May 28, 11:06 PM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller, Wharton | 3 hr |
| May 28, 11:07 PM CDT | Special Marine Warning | HGX | 83 min | |
| May 28, 11:07 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 28 min |
| May 28, 11:13 PM CDT | Special Marine Warning | HGX | 92 min | |
| May 28, 11:26 PM CDT | Special Weather Statement | HGX | Brazoria, Matagorda | 49 min |
| May 29, 12:31 AM CDT | Special Marine Warning | HGX | 89 min | |
| May 29, 12:38 AM CDT | Small Craft Advisory | HGX | 9 hr | |
| May 29, 8:41 AM CDT | Areal Flood Warning | HGX | Harris | 6 hr |
| May 29, 8:46 AM CDT | Areal Flood Warning | HGX | Colorado | 11 hr |
| May 29, 9:45 AM CDT | River Flood Warning | HGX | Brazoria | 37 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.